North Dakota, 2001

Damaging Wind in North Dakota, June 18, 2001

June 18, 2001 · NWS BIS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 18, 2:15 AM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 18, 2:15 AM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
315 AM CDT MON JUN 18 2001

STRONG SHORT WAVE ENTERING THE SOUTHWEST EARLY THIS MORNING WILL MOVE
EAST...NORTHEAST ACROSS SOUTH CENTRAL ND AROUND NOON THEN EJECTING
EAST NORTHEAST INTO NRN MN LATER THIS AFTERNOON. MAIN THREAT OF TSRA
EXPECTED THRU THE MORNING OVER THE CWA...THEN NVA ON BACK SIDE WL
SHOULD BRING A END OF OF THE PRECIP. SUFACE FEATURES CONFIRMS THIS
AS INVERTED TROF MOVES OVER THE ERN AREAS OF ND AND WRN MN BY 18Z.
HOWEVER LEFT OVER CONVECTION POSSIBLE ON BACK SIDE OF SYSTEM IN A
UPPER NORTHWEST FLOW THIS AFTERNOON...BUT CHANCES ARE LOW.

SURFACE HIGH BUILDS IN FROM THE WEST MONDAY NIGHT AND WILL DOMIN;ATE
THE REGION THRU THE REMAINDER OF THE FORECAST PERIOD WITH DRY
CONDITIONS.

.BIS...NONE.
RGT

In the hours before

Local storm report, Jun 18, 1:33 AM CST, 3 hours 20 minutes before
ZCZC BISLSRBIS ALL

TTAA00 KBIS DDHHMM

PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE BISMARCK ND

233 AM CDT MON JUN 18 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...

           ....COUNTY LOCATION....

0737 PM    GLENBURN                  ND   FUNNEL CLOUD

06/17/01   RENVILLE                       REPORTED BY LAW

                                          ENFORCEMENT

                                          OFFICIAL.

2  FUNNEL

                                          CLOUDS WERE OBSERVED

                                          BRIEFLY.

0833 PM    (MIB)MINOT AFB            ND   72 MPH TSTM GUST

06/17/01   WARD                           REPORTED BY AIR FORCE

                                          BASE OBSERVER.

0841 PM    (MIB)MINOT AFB            ND   77 MPH TSTM GUST

06/17/01   WARD                           REPORTED BY AIR FORCE

                                          BASE OBSERVER.

0841 PM    GRANVILLE                 ND   FLOOD

06/17/01   MCHENRY                        HEAVY RAINFALL RESULTED

                                          IN LOCAL STREET

                                          FLOODING.

. REPORTED

                                          BY LAW ENFORCEMENT

                                          OFFICIAL.

NNNN
Local storm report, Jun 18, 1:40 AM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION #2
NATIONAL WEATHER SERVICE BISMARCK ND
240 AM CDT MON JUN 18 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0737 PM    GLENBURN                  ND   2 FUNNEL CLOUDS
06/17/01   RENVILLE                       REPORTED BY LAW

0833 PM    (MIB)MINOT AFB            ND   72 MPH TSTM GUST
06/17/01   WARD                           REPORTED BY AIR FORCE BASE
                                          OBSERVER.

0841 PM    (MIB)MINOT AFB            ND   77 MPH TSTM GUST
06/17/01   WARD                           REPORTED BY AIR FORCE
                                          BASE OBSERVER.

0955 PM    GRANVILLE                 ND   FLOOD
06/17/01   MCHENRY                        HEAVY RAINFALL RESULTED
                                          IN STREET FLOODING
                                          REPORTED BY LAW

NNNN
Special weather statement, Jun 18, 3:25 AM CST, 1 hour 28 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-181500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE  BISMARCK ND
425 AM CDT MON JUN 18 2001

...THERE IS A CHANCE OF SEVERE THUNDERSTORMS OVER SOUTHWEST AND
SOUTH CENTRAL NORTH DAKOTA UNTIL NOON TODAY...

FORECAST...LOW PRESSURE OVER SOUTHEAST MONTANA EARLY THIS MORNING
WILL MOVE EAST ACROSS SOUTHERN NORTH DAKOTA THROUGH THE MORNING
HOURS.

.DISCUSSION...MOIST UNSTABLE AIR AHEAD OF THE LOW PRESSURE SYSTEM
WILL ENHANCE THUNDERSTORM ACTIVITY ACROSS THE NORTH DAKOTA THROUGH
THE MORNING HOURS. THUNDERSTORMS MAY BECOME SEVERE THIS MORNING WITH
LARGE HAIL AND VERY HEAVY RAIN AS THE MAIN THREAT ACROSS SOUTHERN
NORTH DAKOTA. THE THREAT OF SEVERE WEATHER WILL DIMINISH THIS
AFTERNOON.

SKYWARN SEVERE WEATHER SPOTTERS WILL LIKELY BE NEEDED OVER WESTERN
AND CENTRAL NORTH DAKOTA UNTIL NOON TODAY. THIS PRODUCT IS FOR
PLANNING PURPOSES ONLY.

TURNERn
Local storm report, Jun 18, 4:34 AM CST, 19 minutes before
ZCZC BISLSRBIS ALL

TTAA00 KBIS DDHHMM

PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE BISMARCK ND

534 AM CDT MON JUN 18 2001

TIME(CDT)  .....CITY LOCATION..... STAT+E  ...EVENT/REMARKS...

           ....COUNTY LOCATION....

0530 AM    BOWMAN ARPT               ND   70 MPH TSTM GUST

06/18/01   BOWMAN

NNNN

The radar

The Bismarck radar (KBIS), 167 km away, was scanning. The volume nearest the first event began at 10:51 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Adams

When
June 18, 4:53 AM CST
Where
Adams County, Hettinger Arpt
Measured
55 kt (63 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
46.017, -102.650

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2001Every state in 2001This day in weather historyWarnings in North Dakota, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5246326.